Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 3, NWS Houston/Galveston, TX

May 13, 2014Chambers County, Liberty County, Texas

NWS Houston/Galveston, TX issued this river flood warning at May 13, 2014, 9:40 PM CDT for Chambers County, Liberty County, Texas. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
May 13, 2014, 9:40 PM CDT (02:40 UTC)
Expired
May 19, 2014, 9:06 AM CDT
In force
5 days
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Major

Counties Chambers County, TX, Liberty County, TX

The radar

The Houston radar (KHGX), 60 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River near Moss Bluff (MBFT2).

Action stage
9.2 ft
Minor stage
12.2 ft
Moderate stage
15.2 ft
Major stage
17.2 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08067100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 13, 9:31 PM CDT, 9 minutes earlier.

Area forecast discussion, May 13, 9:31 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
931 PM CDT TUE MAY 13 2014

.DISCUSSION...
AREA OF SHRA & ISO TSRA ASSOCIATED W/ UPPER TROF WILL BE PUSHING
THRU OVERNIGHT. PRECIP IS A BIT FURTHER SOUTH THAN EARLIER
GUIDANCE SUGGESTED IT WOULD BE SO EXPANDED HIGHER POPS CLOSER TO
THE COAST. HRRR SEEMS TO HAVE A DECENT HANDLE ON THINGS ATTM AND
GEARED SHORT TERM FCST TOWARD ITS SOLN. NOT EXPECTING THE
MAGNITUDE OF ACCUMULATIONS WE SAW LAST NIGHT...BUT ANY ADDITIONAL
RAIN REMAINS WELCOME FOR MOST PARTS. TEMPS LOOK GOOD SO NO UPDATES
THERE. DID MOVE UP BEGIN TIME FOR THE SMALL CRAFT ADVY AS WINDS
ARE PICKING UP AND ARE NEAR OR ABOVE CRITERIA FOR MOST WATERS. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      55  70  48  77  53 /  70  20  10   0   0
HOUSTON (IAH)              59  70  50  79  55 /  70  20  10   0   0
GALVESTON (GLS)            63  72  57  76  64 /  60  30  10   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, May 13, 3:52 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
352 PM CDT TUE MAY 13 2014

TXZ163-164-176>179-195>200-210>214-226-227-235>238-142100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
352 PM CDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND
THUNDERSTORMS TO SOUTHEAST TEXAS LATE THIS EVENING INTO WEDNESDAY
MORNING. ADDITIONAL RAINFALL ACCUMULATIONS OF AROUND 1/4 INCH OR
LESS ARE EXPECTED...WITH SOME ISOLATED TOTALS AROUND 1/2 INCH
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:35 PM CDTSmall Craft AdvisoryHGX30 hr
May 13, 9:40 PM CDTRiver Flood WarningHGXTrinity, Walker4 days

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.